Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prozac & Wellbutrin
Oct 24, 2000

i recently started taking prozac a week ago which was added to wellbutrin sr 150mg. i was fine for the first week, lots of energy, and then all of a sudden i start feeling very tired and almost comatose, like a drugged feeling. i would lay down at 4:00 and sleep till 10:00 p.m. with all the lights on, etc. this depresses me because i was having such a positive effect from the prozac for once!

do you know if this is a common effect from prozac, or do you think it's becoming toxic with the wellbutrin or something? i decided to quit taking the prozac and just take 300 mg wellbutrin daily...but i did that before and it didn't help! i understand prozac has a very long half life, so i will probably feel like this for the next week!

i wont take celexa because that is even worse with the drugged feeling... i was falling asleep standing up!

i just wonder if this is common since i hear so much about prozac making one hyper or almost manic or just plain old wired...LOL

please help!

thanks,

gina

Response from Dr. Henry

You don't provide any details regarding your HIV status or which HIV meds you are on (which could interact with your other meds). What you describe can happen with Prozac but would be somewhat unusual unless there are other factors (other meds or drug interactions) such as you described. Obviously the purpose of using those meds is to make you feel better -- not worse so it sounds like something needs to be done. You need to discuss with your HIV specialist/psychiatrist. Good luck. KH

Keith Henry, M.D.



Previous
Affecting central nervous system (CNS)
Next
STRANGE VARIETY OF SYMPTOMS GOING ON

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement